Alert archive / South Carolina / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 4, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 12, 2026, 9:27 AM EDT for Burke County, Georgia; Aiken County, Bamberg County, Barnwell County, South Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 9:27 AM EDT (13:27 UTC)
- Expired
- Mar 12, 2026, 10:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burke County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 10:24 AM EDT | TORNADO | 4 S Bamberg, SC | A NWS Survey Team confirmed a brief EF-0 tornado south of the town of Bamberg in Bamberg County, SC from March 12th, 2026. The tornado formed near the intersection of HWY 601 and Harley Rd and continued east along Harley Road. Most of the damage occurred on a |
| Mar 12, 10:25 AM EDT | TSTM WND DMG | 4 S Bamberg, SC | Numerous trees reported down in yard at the intersection of Harley Road and Highway 601. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 7:14 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WUUS52 KCAE 121327
SVRCAE
GAC033-SCC003-009-011-121415-
/O.NEW.KCAE.SV.W.0004.260312T1327Z-260312T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
927 AM EDT Thu Mar 12 2026
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southeastern Burke County in east central Georgia...
Barnwell County in central South Carolina...
Southwestern Bamberg County in central South Carolina...
Southern Aiken County in central South Carolina...
* Until 1015 AM EDT.
* At 926 AM EDT, severe thunderstorms were located along a line
extending from Savannah River Site to 6 miles northeast of Sardis
to near Millen, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Barnwell, Bamberg, Denmark, Savannah River Site, Sardis, Rivers
Bridge State Park, Ehrhardt, Hilda, Snelling, Olar, Kline, Girard,
Govan, Savannah River Site H Canyon, Savannah River Site K Complex,
Bamberg County Airport, and Barnwell County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 100 PM EDT for east central
Georgia...and central South Carolina.
&&
LAT...LON 3295 8184 3303 8178 3332 8173 3332 8098
3309 8098 3304 8106 3303 8108 3305 8112
3312 8119 3311 8136 3316 8154 3310 8162
3304 8156 3305 8154 3304 8154 3304 8155
3291 8176
TIME...MOT...LOC 1326Z 264DEG 37KT 3327 8166 3304 8169 3279 8188
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH1 follow-up statement
136
WWUS52 KCAE 121353
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
953 AM EDT Thu Mar 12 2026
GAC033-SCC003-121402-
/O.CAN.KCAE.SV.W.0004.000000T0000Z-260312T1415Z/
Burke GA-Aiken SC-
953 AM EDT Thu Mar 12 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BURKE AND
SOUTHERN AIKEN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM EDT for central South
Carolina.
LAT...LON 3305 8110 3305 8112 3312 8119 3311 8137
3316 8153 3316 8154 3313 8158 3314 8168
3328 8166 3332 8160 3332 8098 3309 8098
3303 8108
TIME...MOT...LOC 1352Z 266DEG 42KT 3330 8131 3307 8134 3282 8153
$$
SCC009-011-121415-
/O.CON.KCAE.SV.W.0004.000000T0000Z-260312T1415Z/
Barnwell SC-Bamberg SC-
953 AM EDT Thu Mar 12 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR BARNWELL AND SOUTHWESTERN BAMBERG COUNTIES...
At 952 AM EDT, severe thunderstorms were located along a line
extending from near Barnwell State Park to near Appleton to 7 miles
northeast of Sylvania, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Barnwell, Bamberg, Denmark, Rivers Bridge State Park, Ehrhardt,
Hilda, Snelling, Olar, Kline, Govan, Savannah River Site K Complex,
Bamberg County Airport, and Barnwell County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM EDT for central South
Carolina.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3305 8110 3305 8112 3312 8119 3311 8137
3316 8153 3316 8154 3313 8158 3314 8168
3328 8166 3332 8160 3332 8098 3309 8098
3303 8108
TIME...MOT...LOC 1352Z 266DEG 42KT 3330 8131 3307 8134 3282 8153
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 7:17 AM EDT, 2 hours 10 minutes earlier. Its key messages:
- 1. A cold front is forecast to bring a line of strong to severe storms this morning, with strong and gusty winds expected in advance of the front and just behind it.
- 2. Another strong cold front is forecast to push into and through the area Sunday and Monday.
- 3. Well below normal temps expected early next week, with a widespread frost possible.
Area forecast discussion, Mar 12, 7:17 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
717 AM EDT Thu Mar 12 2026
.WHAT HAS CHANGED...
A Tornado Watch has been issued until 1p across the entire
forecast area. Aviation discussion updated for 12z TAFs.
&&
.KEY MESSAGES...
- 1. A cold front is forecast to bring a line of strong to
severe storms this morning, with strong and gusty winds
expected in advance of the front and just behind it.
- 2. Another strong cold front is forecast to push into and
through the area Sunday and Monday.
- 3. Well below normal temps expected early next week, with a
widespread frost possible.
&&
.DISCUSSION...
KEY MESSAGE #1: A cold front is forecast to bring a line of
strong to severe storms this morning, with strong and gusty
winds expected in advance of the front and just behind it.
Water vapor imagery tonight reveals a sharp mid-level shortwave
over eastern TX and Louisiana, rapidly propagating
northeastward. A broad area of low pressure exists ahead of this
system, with a large and deep low pressure centered across the
northeastern US and extending along the eastern slopes of the
Appalachians. A secondary surface low is developing in the
immediate vicinity of the aformentioned shortwave, helping to
drive the development of a QLCS. This is a pretty robust QLCS at
this hour, supported by strong synoptic support and 50-100 j/kg
of 3k CAPE. The overall setup favors this to continue marching
eastward towards our forecast area. RAP/HRRR/REFS guidance all
forecasts generally 250-500 j/kg of SBCAPE & 50-100 j/kg of 3km
CAPE. Strong warm advection is fostering surface dewpoints in
the low to mid 60s which should be sufficient to actually yield
CAPE similar to what the guidance is showing. As the shortwave
continues to merge with the deep trough to its north, low-level
flow will continue to strengthen ahead of the line of storms,
with 0-3km shear on the order of 40-50 knots as the line
approaches. This forecast remains on track, with the QLCS
pushing into our forecast area shortly. A Tornado Watch has been
hoisted for the entire area until 1p in anticipation of
potential damaging wind gusts and brief, spin up tornadoes.
Please have weather awareness today!
The expectation is that this line will maintain and approach the
region between 7a and 12p, pushing eastward by the end of that
timeframe. This line has been a pretty frequent producer of
mesovortices as it has propagated across Louisiana and
Mississippi last night and early this morning. With the
aformentioned low-level CAPE profile, in addition to strong,
southwesterly 0-3km shear vectors, expect that the line will be
capable of strong to severe weather. Strong to damaging wind
gusts are the primary threat (and this is outside of 30+ mph non
thunderstorm gusts ahead of the front), with some weak spin up
tornadoes possible given the somewhat favorable setup for
mesovortex production.
Once the line pushes through, the airmass should begin drying as
winds shift out of the west and northwest at the surface. The
gustiness will likely remain but fall back into the 20-30 mph
range instead of 30+ mph near the front. Highs are probably
being hit as this AFD is written give that we are still in the
70s and temps are expected to fall behind the front.
KEY MESSAGE #2: Another strong cold front is forecast to push
into and through the area Sunday and Monday.
After a couple of days with near normal temps and dry
conditions, a broad warm sector is forecast to overspread the
region ahead of a deep, large surface low pushing into the Great
Lakes region. A weak shortwave is forecast to precede this deep
trough, yielding strong moisture return on Sunday. Isentropic
lift is expected to lead to some showers during the day on
Sunday as moisture rapidly increases across the area. This
moisture plume should push to the north of the area thereafter,
with an intense cold front pushing eastward on Monday morning.
Depending on the timing of this front, another round of strong
storms is possible on Monday morning or early afternoon.
Regardless, more rain/storms may approach Monday with strong,
non-thunderstorms wind gusts likely as well with this system.
KEY MESSAGE #3: Well below normal temps expected early next
week, with a widespread frost possible.
Behind the aformentioned front, a strong, arctic high pressure
is forecast to shift into the central Plains and OH Valley. LREF
guidance seems to be in fairly good agreement that this airmass
next week will be cold & dry. The grand ensemble mean shows
surface high pressure in the 85-95th percentile pressures across
the deep south as the surface high settles into the area.
Temperatures are forecast to end up in the low 30s both Monday
and Tuesday night. Given that things are beginning to green up &
bloom, we are growing concerned about a potential widespread
frost early next week. Stay tuned to the forecast if you have
any plants outdoors that may need protection from the cold!
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Restrictions Likely Develop this Morning....
A line of showers and thunderstorms will move through the
forecast area this morning. Ceilings are expected to fall into
MVFR ahead of the line, with further reductions possible this
morning as the convection moves over the terminals. Strong wind
gusts are possible with any thunderstorms that pass over a
terminal. Gusty winds are expected to develop outside of
thunderstorms today, both ahead of and behind the frontal
boundary. VFR conditions return between 21Z and 23Z as drier air
works into the area behind the cold front with winds gradually
diminishing tonight.
EXTENDED AVIATION OUTLOOK...No notable restrictions expected until
early next week.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...Lake Wind Advisory until 8 PM EDT this evening for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
GA...Lake Wind Advisory until 8 PM EDT this evening for GAZ040-
063>065-077.
&&
DISCUSSION...PL
AVIATION...7The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:09 AM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, McDuffie, Richmond | 51 min |
| Mar 12, 8:28 AM EDT | Tornado Warning | CAE | Columbia, McDuffie, Richmond | 32 min |
| Mar 12, 8:40 AM EDT | Severe Thunderstorm Warning | CAE | Burke, McDuffie, Richmond | 50 min |
| Mar 12, 8:58 AM EDT | Severe Thunderstorm Warning | CAE | Columbia, Richmond | 47 min |
| Mar 12, 9:21 AM EDT | Tornado Warning | CAE | Aiken, Lexington, Saluda | 29 min |
| Mar 12, 9:38 AM EDT | Tornado Warning | CAE | Fairfield, Lexington, Newberry, Richland | 37 min |
| Mar 12, 9:41 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Fairfield, Kershaw and 4 more | 49 min |
| Mar 12, 9:52 AM EDT | Tornado Warning | CAE | Lexington, Richland | 23 min |
| Mar 12, 10:07 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 38 min |
| Mar 12, 10:13 AM EDT | Tornado Warning | CAE | Bamberg | 32 min |
| Mar 12, 10:31 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw, Lancaster and 4 more | 44 min |
| Mar 12, 10:46 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 44 min |
| Mar 12, 11:11 AM EDT | Special Weather Statement | CAE | Chesterfield, Lee | 34 min |
| Mar 12, 11:15 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2026Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.